Information, Symptoms, Treatments and Resources



Common Brand Name(s): Benadryl, Genahist, Sominex, Unisom
Phonetic Pronunciation: (dye-fen-HI-druh-meen)
Information last revised October 2010

What does DIPHENHYDRAMINE ORAL look like?

Ww170310Benadryl Allergy 25 mg Tab
Aa006110Unisom Sleepgels 50 mg Cap
Adv0021zdiphenhydramine 50 mg Cap
Lnk20920Diphenhist 25 mg Cap
Gol61680Hydramine 12.5 mg/5 mL Oral Liquid
Mjr53060diphenhydramine 25 mg Cap
Aa21203zCompoz 25 mg Tab
Cvs59900Allergy (diphenhydramine) 25 mg Cap
Wal03790Wal-dryl Allergy 12.5 mg/5 mL Oral Liquid
Lnk20920Wal-dryl Allergy 25 mg Cap
Mis0031zdiphenhydramine 50 mg Cap
Nov61490Triaminic Cough/Runny Nose 12.5 mg Oral Strips
Aa128220Sominex 25 mg Tab
Pkd20000Benadryl 25 mg Cap
Aa043040Nytol 25 mg Tab
Adv0020zdiphenhydramine 25 mg Cap
Rug07700Diphenhist 12.5 mg/5 mL Oral Liquid
Lnk03290diphenhydramine 25 mg Tab
Lnk03290Banophen 25 mg Tab
A00065zAltaryl 12.5 mg/5 mL Oral Liquid
Cvs31620Allergy (diphenhydramine) 12.5 mg/5 mL Oral Liquid
Lnk03290Wal-dryl Allergy 25 mg Tab
Qlt33380diphenhydramine 50 mg Cap
Amn05180diphenhydramine 50 mg Cap
Nov61470Theraflu Multi Symptom 25 mg Oral Strips
Aa128750Sominex Maximum Strength 50 mg Tab
Pkd20010Benadryl Dye-Free Allergy 25 mg Cap
Prg04620Allergy Relief 25 mg Cap
Cpc08350diphenhydramine 25 mg Cap
Adv0020zDiphenhist 25 mg Cap
Qlt08230Q-Dryl 12.5 mg/5 mL Oral Liquid
Mcc08430Simply Sleep 25 mg Tab
Lnk20920Allergy (diphenhydramine) 25 mg Cap
Cvs32160Allergy (diphenhydramine) 12.5 mg/5 mL Oral Liquid
Wal03791Children's Wal-Dryl Allergy 12.5 mg/5 mL Oral Liquid
Cvs31041Allergy (diphenhydramine) 25 mg Cap
Cha00133Children's Allergy 12.5 mg/5 mL Oral Liquid
Adv0020zQ-Dryl 25 mg Cap
Wal00412Sleep II 25 mg Tab
Pkd20100Benadryl Allergy 12.5 mg Chewable Tab
Mcc05120Simply Allergy 25 mg Tab
Cpc08350Diphen 25 mg Cap
Ivx24920diphenhydramine 25 mg Cap
Cpc08351diphenhydramine 25 mg Cap
Aa21203zCompoz 50 mg Tab
Prg03790Diphedryl 12.5 mg/5 mL Oral Liquid
Wal03791Wal-dryl Allergy 12.5 mg/5 mL Oral Liquid
Wal02990Wal-dryl Allergy 25 mg Cap
Wrw20500Benadryl Allergy 12.5 mg/5 mL Oral Liquid
Rve01890DiphenMax 25 mg Chewable Tab
Wal00240Wal-Som 50 mg Cap


Diphenhydramine is an antihistamine used to relieve symptoms of allergy, hay fever and the common cold. These symptoms include rash, itching, watery eyes, itchy eyes/nose/throat, cough, runny nose and sneezing. It is also used to prevent and treat nausea, vomiting and dizziness caused by motion sickness. Diphenhydramine can also be used to help you relax and fall asleep. This medication works by blocking a certain natural substance (histamine) that your body makes during an allergic reaction. Its drying effects on such symptoms as watery eyes and runny nose are caused by blocking another natural substance made by your body (acetylcholine). Cough-and-cold products have not been shown to be safe or effective in children younger than 6 years. Therefore, do not use this product to treat cold symptoms in children younger than 6 years unless specifically directed by the doctor. Some products (such as long-acting tablets/capsules) are not recommended for use in children younger than 12 years. Ask your doctor or pharmacist for more details about using your product safely. These products do not cure or shorten the length of the common cold and may cause serious side effects. To decrease the risk for serious side effects, carefully follow all dosage directions. Do not use this product to make a child sleepy. Do not give other cough-and-cold medication that might contain the same or similar ingredients (see also Drug Interactions section). Ask the doctor or pharmacist about other ways to relieve cough and cold symptoms (such as drinking enough fluids, using a humidifier or saline nose drops/spray).
Find more results for 'diphenhydrAMINE'
This is a summary and does NOT have all possible information about this product. This information does not assure that this product is safe, effective, or appropriate for you. This information is not individual medical advice and does not substitute for the advice of your health care professional. Always ask your health care professional for complete information about this product and your specific health needs.
The information contained in the First DataBank databases is intended to supplement the knowledge of physicians, pharmacists, and other healthcare professionals regarding drug therapy problems and patient counselling information. This information is advisory only and is not intended to replace sound clinical judgment in the delivery of healthcare services. First DataBank disclaims all warranties, whether expressed or implied, including any warranty as to the quality, accuracy, and suitability of this information for any purpose.